MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physio-control contacted the customer to request additional information on the patient.No response has been received from the customer.Physio-control evaluated the customer's device and was unable to duplicate the reported issue.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.The cause of the reported issue could not be determined.
 
Event or Problem Description
The customer contacted physio-control to report that they were using their device on a patient and the display shut off after they tried to deliver defibrillation therapy.The customer later reported that the device was freezing during the event.As a result, defibrillation therapy may have been delayed or unavailable, if needed.There were no reports of any adverse effects to the patient as a result of the reported issue.
 
Additional Manufacturer Narrative
The customer provided physio-control with the patient information.Patient information fields a1, a2, a3, and a4 have been updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Physio downloaded the device's electronic records from the event for review and was able to verify the reported issue.Physio-control has determined that the likely cause of the reported issue was due to a field programmable gate array component (¿fpga¿) on the system pcb assembly.Timing issues in the fpga firmware may intermittently prevent a required system reboot following a defibrillator shock which results in the lockup issue.During the evaluation, the device lockup condition occurred once in every 800 to 1200 defibrillator discharge cycles.New fpga firmware has been created to resolve the timing issues that were identified.Validation testing of the new fpga firmware has confirmed that the updated firmware is effective in correcting intermittent device lockup issue following a defibrillator shock has been corrected.
 
Event or Problem Description

Brand Name
LIFEPAK 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key10221055
Report Number0003015876-2020-00829
Device Sequence Number2404342
Product Code MKJ
UDI-Device Identifier00883873911600
UDI-Public00883873911600
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/21/2020
08/21/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/19/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3015876-12/28/2018-001-C
Patient Sequence Number1
Patient Age79 YR
Patient Weight88